Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 31, 2001, 4:00 PM CST for White County, Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 31, 2001, 4:00 PM CST (22:00 UTC)
- Expired
- Mar 31, 2001, 4:45 PM CST
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County White County, AR
The radar
The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 4:15 PM CST | Hail 0.75 | Center Hill, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 312159 SVRLIT ARC145-312245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CST SAT MAR 31 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHITE COUNTY IN CENTRAL ARKANSAS * UNTIL 445 PM CST * AT 354 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROSE BUD...MOVING SOUTHEAST AT 40 MPH. AT 355 PM CST...PEA SIZE HAIL WAS REPORTED IN ROSE BUD. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCRAE AROUND 420 PM CST HIGGINSON AND SEARCY AROUND 425 PM CST GRIFFITHVILLE AROUND 435 PM CST GEORGETOWN AROUND 445 PM CST && THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ LAT...LON 3536 9211 3525 9212 3506 9179 3513 9140 22
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:40 PM CST, 20 minutes earlier.
Area forecast discussion, Mar 31, 3:40 PM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 340 PM CST SAT MAR 31 2001 FORECAST CONCERNS: TEMPERATURES AND RAIN CHANCES LATEST SFC DATA SHOWS COLD FRONT RUNNING FROM N-CNTRL AR BACK INTO NERN TX. SCATTERED CONVECTION FIRED ALONG AND AHEAD OF THE COLD FRONT EARLIER THIS AFTN AND CONTINUES OVER THE ERN HALF OF AR. MODELS ARE FAIRLY SIMILAR WITH OVERALL FORECAST THRU THE PERIOD. UPPER TROF PASSING TO THE NORTH OF AR WILL CONTINUE TO SHIFT EWD OVER THE NEXT 24 HOURS. THIS WILL ALLOW UPPER RIDGE TO BUILD INTO THE CENTRAL U.S OVER TIME AS A TROF FORMS ALONG THE WEST COAST IN THE EXTENDED PD. FOR TONIGHT...COLD FRONT WILL CONTINUE TO SHIFT EWD THRU THE REST OF THE FA. WILL CARRY LINGERING POPS THIS EVENING FOR MY ERN ZONES. COLDER AND DRIER AIR WILL FILTER IN OVERNIGHT AS CLOUDS DECREASE. WINDS WILL DIMINISH LATER TONIGHT AS HIGH CENTER BUILDS IN FROM THE PLAINS. LOOKS LIKE SPEEDS WILL STAY BELOW ADVY CRITERIA MOST LOCATIONS THIS EVENING. EXPECT A QUIET DAY ON SUNDAY AS SURFACE HIGH QUICKLY SLIDES ACROSS THE FA. WINDS WILL GRADUALLY BECOME MORE SLY LATER IN THE DAY. WEAK UPPER SYSTEM DROPPING SEWD IN THE UPPER FLOW WILL BRING INCREASING HIGH CLOUDS TO THE REGION SUNDAY AFTN. STALLED FRONT TO THE SOUTH OF AR WILL BEGIN TO LIFT BACK NWD INTO THE FA SUNDAY NIGHT AND MONDAY. MODELS STILL SHOWING INCREASING WAA AND ISENTROPIC LIFT SETTING UP OVER CNTRL AND SRN AR LATER SUNDAY NIGHT AND SHIFTING NWD ON MONDAY. WILL CONTINUE TREND OF PREVIOUS FORECAST AND CARRY SOME SMALL POPS OVER SRN HALF OF THE FA LATER SUNDAY NIGHT AND EVERYWHERE MONDAY. USED A BLEND OF THE NGM AND AVN MOS TEMPS FOR ALL PERIODS. IN THE EXTENDED...RATHER ACTIVE PATTERN SETTING UP FOR THE FA. WEAK FRONT WILL BRING A CHANCE OF SHRA/TSRA ON TUESDAY. GOOD WARMUP NOTED ON WEDNESDAY. ANOTHER FRONT WILL MOVE SEWD AND STALL NEAR THE AR/MO BORDER THURSDAY AND FRIDAY. THE FRONT WILL EVENTUALLY WORK FURTHER SEWD ON SATURDAY. ..44.. .LIT...NONE.
In the hours before
Special weather statement, Mar 31, 12:10 PM CST, 3 hours 50 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-010100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1210 PM CST SAT MAR 31 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF ARKANSAS THIS AFTERNOON... A COLD FRONT WAS LOCATED OVER WESTERN ARKANSAS AT MIDDAY. THE FRONT WILL BE MOVING SOUTHEAST ACROSS THE STATE THIS AFTERNOON. AS THE FRONT MOVES INTO WARM AND UNSTABLE AIR ALREADY IN PLACE OVER ARKANSAS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP. AT THE SAME TIME...COLD AIR ALOFT WILL BE ADDING TO THE INSTABILITY OVER THE STATE. AS DAYTIME HEATING TAKES PLACE AND THE FRONT MOVES ACROSS THE STATE...THERE EXISTS A POSSIBILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON FOR POSSIBLE ACTIVATION. EVERYONE IS URGED TO KEEP ABREAST OF THE LATEST WEATHER CONDITIONS AND REVIEW SEVERE WEATHER SAFETY RULES. KEEP ADVISED ON THE LATEST WEATHER FORECASTS THIS AFTERNOON FROM YOUR NATIONAL WEATHER SERVICE. 32/44
Local storm report, Mar 31, 2:49 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
249 PM CST SAT MAR 31 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 PM PARON AR .75 INCH HAIL
03/31/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0100 PM BRYANT AR 1.75 INCH HAIL
03/31/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0140 PM 10 NW HEBER SPGS AR .75 INCH HAIL
03/31/01 CLEBURNE HAIL REPORTED IN THE
TOWN OF GREERS FERRY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0155 PM 3 SW HEBER SPGS AR 1.75 INCH HAIL
03/31/01 CLEBURNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0156 PM REDFIELD AR .75 INCH HAIL
03/31/01 JEFFERSON REPORTED BY LAW
% ENFORCEMENT OFFICIAL.
0246 PM BALD KNOB AR .75 INCH HAIL
03/31/01 WHITE REPORTED BY STORM
SPOTTER.Local storm report, Mar 31, 3:05 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
305 PM CST SAT MAR 31 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM SEARCY AR .75 INCH HAIL
03/31/01 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0300 PM JUDSONIA AR 1.75 INCH HAIL
03/31/01 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 12:13 PM CST | Severe Thunderstorm Warning | LZK | Hot Spring | 47 min |
| Mar 31, 12:21 PM CST | Severe Thunderstorm Warning | LZK | Saline | 54 min |
| Mar 31, 1:15 PM CST | Severe Thunderstorm Warning | LZK | Grant, Saline | 60 min |
| Mar 31, 1:29 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Van Buren | 46 min |
| Mar 31, 1:51 PM CST | Severe Thunderstorm Warning | LZK | Jefferson | 54 min |
| Mar 31, 2:10 PM CST | Severe Thunderstorm Warning | LZK | White | 65 min |
| Mar 31, 2:54 PM CST | Severe Thunderstorm Warning | LZK | Woodruff | 66 min |
| Mar 31, 3:15 PM CST | Severe Thunderstorm Warning | LZK | White | 45 min |
| Mar 31, 3:34 PM CST | Severe Thunderstorm Warning | LZK | Prairie | 56 min |
| Mar 31, 4:37 PM CST | Severe Thunderstorm Warning | LZK | Monroe | 38 min |
| Mar 31, 4:44 PM CST | Severe Thunderstorm Warning | LZK | Prairie | 46 min |
| Mar 31, 5:43 PM CST | Severe Thunderstorm Warning | LZK | Monroe | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.